Article Text

PDF

Cocaine induced myocardial infarction.
  1. V A Inyang,
  2. A J Cooper,
  3. D W Hodgkinson
  1. Department of Accident and Emergency Medicine, Ipswich Hospital NHS Trust.

    Abstract

    The case of a 29 year old man who presented with chest pains after the use of cocaine is reported. The diagnosis of myocardial infarction was made on the electrocardiogram changes and lactate dehydrogenase profile. The diagnosis may be overlooked if there is no direct questioning about the use of drugs such as cocaine. Diazepam has an important role in the management of cardiac complications after cocaine use and should be used early in management. The use of thrombolysis should be a joint decision between the emergency physician and cardiologist.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.